Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 741, NWS Norman, OK

June 27, 2008Alfalfa County, Grant County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 27, 2008, 7:42 PM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2008, 7:42 PM CDT (00:42 UTC)
Expired
Jun 27, 2008, 8:30 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Alfalfa County, OK, Grant County, OK

The radar

The Vance AFB radar (KVNX), 7 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2892 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1738 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.9
Supercell composite
21.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:42 PM CDT, 6 hours earlier.

Area forecast discussion, Jun 27, 1:42 PM CDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
142 PM CDT FRI JUN 27 2008

.DISCUSSION...
SCATTERED LIGHT SHOWERS LINGERING ACROSS PARTS OF CENTRAL OK EARLY
THIS AFTN WILL CONT TO DISSIPATE. THE OVERNIGHT AND MORNING
CONVECTION LEFT AN OUTFLOW BOUNDARY ACROSS PARTS OF FA. THIS
BOUNDARY IS EXPECTED TO LIFT NORTH THIS AFTN. WITH AFTN HEATING AND
CONVERGENCE... A FEW STORMS MAY DEVELOP ALONG/NEAR THE OUTFLOW
BOUNDARY LATE THIS AFTN/EARLY THIS EVENING. ANOTHER AREA FOR
POSSIBLE TSTM DEVELOPMENT THIS AFTN WILL BE NEAR A SFC TROUGH IN
WESTERN KS INTO THE PANHANDLES. THESE STORMS MAY MOVE INTO PARTS OF
THE FA THIS EVENING. MEANWHILE... A STRONG STORM SYSTEM WILL MOVE
ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES TONIGHT AND
SATURDAY. THIS SYSTEM WILL PUSH A COLD FRONT SOUTH ACROSS KANSAS
THIS AFTN/EVENING AND CONTINUE SOUTH ACROSS THE SOUTHERN PLAINS
TONIGHT INTO THIS WEEKEND. STORMS ARE EXPECTED TO DEVELOP NEAR THE
FRONT IN KANSAS THIS AFTN/EVENING AND MOVE INTO PARTS OF THE FA
TONIGHT. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SUNDAY ACROSS
PORTIONS OF THE FA AS THE FRONT MOVES SOUTH... WITH THE BEST CHANCE
SATURDAY NIGHT ACROSS SOUTHERN OK/WEST NORTH TX. SOME LINGERING
STORMS WILL BE POSSIBLE MAINLY IN THE RED RIVER VALLEY AREA SUNDAY
NORTH OF THE FRONT AS IT MOVES SOUTH ACROSS TEXAS. HOWEVER... THE
BEST CHANCES MAY SHIFT SATURDAY DEPENDING ON WHAT OCCURS TONIGHT
INTO SATURDAY MORNING WITH ANY OUTFLOW FROM OVERNIGHT COMPLEXES
AND/OR THE COLD FRONT POSITION. SEVERE STORMS WILL BE POSSIBLE LATE
THIS AFTN THROUGH SATURDAY. HOWEVER... HEAVY RAIN WILL ALSO LIKELY
BECOME AN ISSUE IN SOME AREAS.

AFTER SUNDAY... ECMWF SHOWING A SHORTWAVE MAY MOVE THROUGH THE UPR
FLOW BRINGING A CHANCE OF TSTMS MID TO LATE NEXT WEEK... WHILE GFS
REMAINS DRY. KEPT FORECAST DRY FOR NOW... BUT LATER SHIFTS MAY NEED
TO ADD POPS IF SCENARIO OF A SHORTWAVE AFFECTING THE REGION
CONTINUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  91  67  88 /  20  30  40  10
HOBART OK         76  96  68  91 /  20  20  40  20
WICHITA FALLS TX  76  94  71  90 /  10  20  50  30
GAGE OK           69  90  59  90 /  30  20  20   0
PONCA CITY OK     74  89  62  86 /  30  30  20   0
DURANT OK         75  93  70  85 /  20  20  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/25

In the hours before

Special weather statement, Jun 27, 6:29 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
629 PM CDT FRI JUN 27 2008

OKZ004-280000-
HARPER OK-
629 PM CDT FRI JUN 27 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF ROSSTON AT 629
PM CDT...MOVING EAST AT 14 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 27, 7:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT FRI JUN 27 2008

OKZ006-007-280100-
ALFALFA OK-GRANT OK-
731 PM CDT FRI JUN 27 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MANCHESTER AT
731 PM CDT...MOVING EAST AT 14 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:27 PM CDTSevere Thunderstorm WarningOUNAlfalfa48 min
Jun 27, 9:14 PM CDTSevere Thunderstorm WarningOUNAlfalfa46 min
Jun 27, 10:02 PM CDTSevere Thunderstorm WarningOUNAlfalfa43 min
Jun 28, 6:51 AM CDTWind AdvisoryOUNBeckham, Blaine, Caddo, Canadian, Custer, Dewey and 5 more2 hr
Jun 28, 2:02 PM CDTSevere Thunderstorm WarningOUNJefferson43 min
Jun 28, 2:45 PM CDTSevere Thunderstorm WarningOUNJefferson45 min
Jun 28, 2:53 PM CDTSevere Thunderstorm WarningOUNCarter, Love67 min
Jun 28, 2:55 PM CDTSevere Thunderstorm WarningOUNCotton50 min
Jun 28, 3:32 PM CDTSevere Thunderstorm WarningOUNJohnston43 min
Jun 28, 3:52 PM CDTSpecial Weather StatementOUNCarter10 min
Jun 28, 2:18 PM CDTSevere Thunderstorm WarningOUNClay, Wichita42 min
Jun 28, 2:21 PM CDTSevere Thunderstorm WarningOUNFoard39 min
Jun 28, 2:39 PM CDTSevere Thunderstorm WarningOUNBaylor51 min
Jun 28, 2:41 PM CDTSevere Thunderstorm WarningOUNKnox49 min
Jun 28, 2:56 PM CDTSevere Thunderstorm WarningOUNFoard64 min
Jun 28, 3:30 PM CDTSevere Thunderstorm WarningOUNFoard, Knox60 min
Jun 28, 3:35 PM CDTSevere Thunderstorm WarningOUNBaylor55 min
Jun 28, 3:45 PM CDTSevere Thunderstorm WarningOUNArcher60 min
Jun 28, 4:44 PM CDTAreal Flood AdvisoryOUNArcher, Clay3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.